MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM LG BA; RESERVOIRS
Model Number 82-1623
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study - "this case is a report referring to an approximately 10 year-old male subject.An investigator reported this case from the biomarin sponsored study, cerliponase alfa observational study." "on an unspecified date, the subject underwent implantation of a medtronics intracerebroventricular device (icv)" "on (b)(6) 2018, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The most recent dose was administered on (b)(6) 2022 from 08:26 to 14:50." "on (b)(6) 2022 at 17:54, the subject experienced grade 3 device related infection (device related infection) and was hospitalized that day due to the event.On that same day, per id recommendations, the patient was started on a 14-day course of ceftriaxone sodium as treatment for the event for gram positive rods, presumed c.Acnes.On (b)(6) 2022, the patient underwent removal of the ommaya reservoir and had a picc placement in the operating room.The patient was discharged on unspecified antibiotics as treatment for the event with a plan for 14-day course of treatment.Treatment additionally included leaving the ommaya reservoir out for 4 weeks with replacement prior to the patient's next scheduled brineura infusion.There was consideration of continued suppressive treatment with doxycycline following completion of ceftriaxone, however, at the time of this report, it was not confirmed if the patient received treatment with doxycycline.Treatment with brineura was withheld on an unspecified date due to the event." the outcome of the event was reported as recovering/resolving."the investigator assessed the event of device related infection as not related to treatment with brineura.The investigator assessed the event of device related infection as related to the icv device.No other etiological factors were reported." additional information received on august 17, 2022: "the subject's past medical history also included: bacterial infection, device related infection, and medical device change." "the investigator clarified that the subject had a codman rickham intracerebroventricular device.The model number was updatedfrom 44200 to 82-1623.The lot number was reported as 4304722." "at the time of this report, treatment with ceftriaxone sodium was discontinued.The subject was scheduled to be on an intermittent approach with doxycycline in order to avoid developing resistance on a daily doxycycline treatment.In addition, the subject was scheduled to have infusions through his ivd by having placement of the same device in a new location on his head.On (b)(6) 2022, the subject had a reservoir replacement and was to continue infusions again, however, it was not confirmed if the subject had restarted brineura." additional information received on september, 1 2022: the outcome of the event was reported as recovered/resolved on (b)(6) 2022 at 12:42.Case comment: "the patient experienced device related infection, which is a known complication of icv device use.The causality of event is assessed as not related to brineura.".
 
Additional Manufacturer Narrative
The rickham valve (id (b)(4)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15472783
Report Number3013886523-2022-00440
Device Sequence Number3050637
Product Code JXG
UDI-Device Identifier10886704040514
UDI-Public(01)10886704040514(17)241130(10)4304722
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number82-1623
Device Catalogue Number821623
Device Lot Number4304722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date04/24/2023
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN 07/16/2020 TO ONGOING; BACLOFEN (BACLOFEN) 01/19/2021 TO ONGOING; BOOST KID ESSENTIALS 1.0 -11/12/2020 TO ONGOING; CARBIDOPA (CARBIDOPA) 03/27/2020 TO ONGOING; CLOBAZAM (CLOBAZAM) 12/16/2020 TO ONGOING; CLONAZEPAM (CLONAZEPAM) 09/14/2020 TO ONGOING; CUVPOSA (GLYCOPYRRONIUM) 11/15/2021 TO ONGOING; DIAZEPAM (DIAZEPAM) 12/10/2021 TO ONGOING; FAMOTIDINE (FAMOTIDINE) 07/07/2020 TO ONGOING; FLONASE (FLUTICASONE) 06/10/2020 TO ONGOING; FLUOCINONIDE (FLUOCINONIDE) 06/10/2020 TO ONGOING; KEPPRA (LEVETIRACETAM) 09/10/2020 TO ONGOING; MAGNESIUM OXIDE 11/18/2020 TO ONGOING; MIDAZOLAM (MIDAZOLAM) 01/28/2020 TO ONGOING; MIRALAX (MACROGOL 3350) 03/04/2022 TO ONGOING; PYRIDOXINE (PYRIDOXINE HYDROCHLORIDE); TACROLIMUS (TACROLIMUS) 11/18/2020 TO ONGOING; TRIAMCINOLONE ACETONIDE 03/04/2022 TO ONGOING; ZONISAMIDE (ZONISAMIDE) 09/24/2020 TO ONGOING
Patient Age10 YR
Patient SexMale
Patient Weight62 KG